Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 26, NWS Anchorage, AK

December 25, 2007

NWS Anchorage, AK issued this high wind watch at Dec 25, 2007, 11:51 PM AKST. It took effect at Dec 26, 2007, 6:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2007, 11:51 PM AKST (08:51 UTC)
In effect from
Dec 26, 2007, 6:00 PM AKST
Expired
Dec 26, 2007, 3:56 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 261351
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
451 AM AST WED DEC 26 2007

STRONG LOW PRESSURE MOVING ALONG THE ALEUTIAN CHAIN TOWARD BRISTOL
BAY WILL BRING DANGEROUS WINDS TO THE EASTERN ALEUTIANS AND
ALASKA PENINSULA THROUGH THURSDAY.

AKZ181-270200-
/X.CAN.PAFC.HW.W.0033.000000T0000Z-071226T2000Z/
/X.NEW.PAFC.HW.A.0026.071227T0800Z-071228T0300Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
451 AM AST WED DEC 26 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

AS A LOW NEAR DUTCH HARBOR MOVES TO BRISTOL BAY...EAST WIND 40 TO
65 MPH WILL DIMINISH THIS AFTERNOON TO 15 TO 30 MPH. WEST WIND ON
THE BACK SIDE OF THE LOW WILL INCREASE THIS EVENING TO 45 TO 55
MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE CONDITIONS MAY CONTINUE
THROUGH THURSDAY AFTERNOON BEFORE WINDS AGAIN BEGIN TO DIMINISH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ187-270200-
/X.NEW.PAFC.HW.W.0034.071226T1500Z-071227T0300Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
451 AM AST WED DEC 26 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM AST THIS AFTERNOON FOR
AREAS EAST OF SEGUAM ISLAND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. 

AS A LOW NEAR DUTCH HARBOR MOVES EAST THIS MORNING...NORTHWEST
WIND 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED OVER THE
CENTRAL ALEUTIANS EAST OF SEGUAM ISLAND. THESE GUSTS WILL DIMINISH
LATE IN THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ185-270200-
/X.NEW.PAFC.HW.A.0026.071227T0300Z-071227T1500Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
451 AM AST WED DEC 26 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

A LOW NEAR DUTCH HARBOR THIS MORNING WILL MOVE TOWARD BRISTOL BAY 
TODAY. BEHIND THE LOW...WEST WIND WILL INCREASE TO 45 TO 60 MPH
DURING THE AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH BEGINNING THIS
EVENING AND PERSISTING OVERNIGHT. WEST WIND IS EXPECTED TO
DIMINISH TO 20 TO 35 MPH BY EARLY THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK72 PAFC 270056
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
356 PM AST WED DEC 26 2007

STRONG LOW PRESSURE MOVING ALONG THE ALEUTIAN CHAIN WILL BRING
DANGEROUS WINDS TO THE EASTERN ALEUTIANS AND ALASKA PENINSULA
THROUGH THURSDAY AFTERNOON.

AKZ187-270200-
/X.CAN.PAFC.HW.W.0034.000000T0000Z-071227T0300Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
356 PM AST WED DEC 26 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 


$$

AKZ181-271430-
/X.UPG.PAFC.HW.A.0026.071227T0800Z-071228T0300Z/
/X.NEW.PAFC.HW.W.0035.071227T1000Z-071228T0300Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
356 PM AST WED DEC 26 2007

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 6 PM AST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL SWITCH TO THE WEST LATER THIS EVENING AND INCREASE TO
45 TO 60 MPH WITH GUSTS TO 75 MPH AROUND MIDNIGHT. THE STRONG
WINDS WILL CONTINUE THROUGH LATE THURSDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ185-271430-
/X.UPG.PAFC.HW.A.0026.071227T0300Z-071227T1500Z/
/X.NEW.PAFC.HW.W.0035.071227T0400Z-071227T1600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
356 PM AST WED DEC 26 2007

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM AST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND WILL INCREASE TO 45 TO 60 MPH DURING THE LATE AFTERNOON 
WITH GUSTS TO 75 MPH BEGINNING THIS EVENING AND PERSISTING OVERNIGHT.
THE WINDS ARE EXPECTED TO DIMINISH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Dec 25, 12:00 PM AKST, 11 hours 51 minutes earlier.

Area forecast discussion, Dec 25, 12:00 PM AKST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST TUE DEC 25 2007

.MODEL DISCUSSION...
THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH WEDNESDAY AFTERNOON
THEN THE SOLUTIONS BEGIN TO DIVERSE WITH RESPECT TO THE LOW MOVING
INTO BRISTOL BAY WEDNESDAY NIGHT. THOUGH ALL THE MODELS MOVE THE LOW
IN TO THE GULF THURSDAY NIGHT, THE NAM MODEL KEEPS THE CENTER A
LITTLE FURTHER WEST OVER KODIAK ISLAND WHILE THE GFS, UKMET AND ECMWF
HAS IT OVER THE WESTERN OR CENTRAL GULF. THOUGH IT IS HARD TO SAY
WHICH HAS THE BETTER SOLUTION, I LIKE THE GFS BECAUSE IT HAS BETTER
CONSISTENCY THAN THE OTHER MODELS.

.ANALYSIS AND UPPER LEVELS...
CURRENT SATELLITE LOOP SHOWS THE LOW IN THE CENTRAL GULF MOVE EAST. A
WEAKER LOW HAS FORMER NEAR MIDDLETON ISLAND AND IS KEEPING AN AREA OF
SHOWERS ALONG THE CENTRAL GULF COAST. COLD AIR MOVING INTO THE COOK
INLET AND KENAI PENINSULA IS COLLIDING WITH THE WARMER FROM PRINCE
WILLIAM SOUND AND IS CREATING AN AREA OF SNOW ALONG THE RAILBELT.

A SMALL LOW OVER THE OVER THE NORTHERN BERING SEA WILL MOVE SOME SNOW
ONTO THE KUSKOKWIM DELTA COAST BY LATE AFTERNOON.

THE LARGE LOW SOUTH OF THE CENTRAL ALEUTIANS CONTINUES TO MOVE
NORTHEAST AND WILL MOVE STRONG WINDS INTO THE CENTRAL ALEUTIANS THIS
AFTERNOON.

A SHORT WAVE UPPER TROUGH OVER OVER KODIAK CONTINUES TO MOVE
NORTHEAST TOWARD COOK INLET. THE UPPER RIDGE OVER WESTERN CANADA IS
STILL HOLDING.

.SHORT TERM FORECAST...
THE UPPER TROUGH OVER KODIAK ISLAND WILL MOVE THROUGH THE COOK INLET
AND SUSITNA VALLEY TONIGHT THEN WEAK OVER THE CENTRAL INTERIOR
WEDNESDAY MORNING. A UPPER RIDGE DEVELOPING OVER BRISTOL BAY AND THE
ALASKA PENINSULA WILL MOVE NORTHEAST INTO THE GULF AND SOUTH CENTRAL
ALASKA WEDNESDAY AFTERNOON THEN CONTINUE NORTH AND EAST INTO WESTERN
CANADA AND NORTHERN ALASKA THURSDAY.

SOUTH CENTRAL ALASKA AND THE GULF...
THE PUSH OF COLD AIR INTO THE SUSITNA VALLEY AND KENAI PENINSULA WILL
CONTINUE TO PRODUCE AREAS OF SNOW THROUGHOUT THE AREA UNTIL THE UPPER
TROUGH MOVES THROUGH TONIGHT. CLEARER AND COLDER WEATHER WILL MOVE
DEVELOP WEDNESDAY WITH THE UPPER RIDGE. MORE CLOUD WILL MORE UP FROM
THE SOUTH AS A WEATHER FRONT MOVES INTO THE CENTRAL GULF THURSDAY.
SNOW, RAIN AND SOME STRONG WINDS WILL MOVE INTO KODIAK ISLAND LATE
WEDNESDAY AND WEDNESDAY NIGHT AND WILL SPREAD TO THE CENTRAL GULF
COAST EARLY THURSDAY.

SOUTHWEST ALASKA, BERING SEA AND ALEUTIANS...
A RIDGE OVER THE INTERIOR SOUTHWEST WILL MOVE INTO THE TANANA VALLEY
WEDNESDAY MORNING.

A WEAK LOW OVER THE NORTHERN BERING WILL SWING THE REMAINS OF ITS
COLD FRONT TO THE KUSKOKWIM DELTA COAST BEFORE BOTH DISSIPATES LATE
TONIGHT. THIS WILL PRODUCE SOME ALONG THE COAST TONIGHT.

A STRONG LOW SOUTH OF THE CENTRAL ALEUTIANS WILL MOVE NORTHEAST
THROUGH DUTCH HARBOR WEDNESDAY MORNING AND CONTINUE TO MOVE ALONG THE
NORTH SIDE OF THE ALASKA PENINSULA INTO BRISTOL BAY THU MORNING THEN
WILL MOVE TO NEAR KODIAK ISLAND THU AFTERNOON. STRONG WINDS
ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE CENTRAL AND EASTERN
ALEUTIANS THIS EVENING WITH SPREAD INTO THE AK PEN AND BRISTOL BAY
WEDNESDAY.

THE BLIZZARD WATCH FOR THE AK PEN IS LOOKING DOUBTFUL AT THIS TIME
BECAUSE THE MODELS ARE INDICATING A LOT OF WARMER AIR WILL MOVE INTO
WITH THE STRONG SOUTHWEST WINDS AND THE SNOW BEGINNING THIS EVENING
WILL RAPIDLY CHANGE TO RAIN TONIGHT.

.LONG TERM FORECAST...
THE LOW NEAR KODIAK THURSDAY WILL MOVE INTO THE CENTRAL GULF THURSDAY
NIGHT THEN SLOWLY WEAKEN THERE THROUGH SATURDAY. MOST OF THE STRONGER
WINDS AND PRECIPITATION WILL REMAIN ALONG THE COAST. ANOTHER LOW WILL
DEVELOP OVER THE CENTRAL BERING SEA THU NIGHT THEN DRIFT TO NEAR
SAINT MATTHEW ISLAND SAT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH FOR THE ALASKA PENINSULA.
MARINE...GALE 120, 129, 130, 132, 150, 155, 160, 165, 170, 172, 175,
179.
FIRE WEATHER...NONE.

NM DEC 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:31 PM AKSTHigh Wind WarningAFC10 hr
Dec 25, 11:00 PM AKSTGale WarningAFC24 hr
Dec 25, 11:00 PM AKSTGale WarningAFC24 hr
Dec 25, 11:00 PM AKSTGale WarningAFC5 days
Dec 25, 11:00 PM AKSTSmall Craft AdvisoryAFC3 days
Dec 25, 11:00 PM AKSTSmall Craft AdvisoryAFC3 days
Dec 25, 11:00 PM AKSTStorm WarningAFC11 hr
Dec 25, 11:00 PM AKSTStorm WarningAFC12 hr
Dec 25, 11:00 PM AKSTStorm WarningAFC24 hr
Dec 25, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Dec 25, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Dec 25, 11:51 PM AKSTHigh Wind WarningAFC16 hr
Dec 26, 10:00 AM AKSTGale WarningAFC48 hr
Dec 26, 10:40 AM AKSTGale WarningAFC12 hr
Dec 26, 10:56 AM AKSTHigh Wind WarningAFC29 hr
Dec 26, 11:00 AM AKSTGale WarningAFC60 hr
Dec 26, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Dec 26, 1:05 PM AKSTStorm WarningAFC10 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.